Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 101, NWS Binghamton, NY

July 28, 2013Bradford County, Susquehanna County, Wyoming County, Pennsylvania

NWS Binghamton, NY issued this severe thunderstorm warning at Jul 28, 2013, 10:30 AM EDT for Bradford County, Susquehanna County, Wyoming County, Pennsylvania. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2013, 10:30 AM EDT (14:30 UTC)
Expired
Jul 28, 2013, 11:30 AM EDT
In force
60 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon

Counties Bradford County, PA, Susquehanna County, PA, Wyoming County, PA

The radar

The Binghamton radar (KBGM), 72 km from the middle of the area, began a volume at 14:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 11:23 AM EDTTSTM WND DMG2 E Rush, PATREES DOWN ACROSS SR-706

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 53 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 2.5 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-197 J/kg
Mixed-layer LCL
931 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

352 
WUUS51 KBGM 281430
SVRBGM
PAC015-115-131-281530-
/O.NEW.KBGM.SV.W.0101.130728T1430Z-130728T1530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1030 AM EDT SUN JUL 28 2013

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA...
  SOUTHWESTERN SUSQUEHANNA COUNTY IN NORTHEAST PENNSYLVANIA...
  WYOMING COUNTY IN NORTHEAST PENNSYLVANIA...

* UNTIL 1130 AM EDT.

* AT 1027 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES SOUTH OF OVERTON...AND
  MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LOVELTON BY 1058 AM EDT...
  SUGAR RUN BY 1100 AM EDT...
  FORKSTON BY 1102 AM EDT...
  LACEYVILLE BY 1108 AM EDT...
  MEHOOPANY BY 1110 AM EDT...
  MESHOPPEN BY 1116 AM EDT...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-888-603-1402...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 4154 7623 4157 7661 4168 7670 4190 7614
      4164 7571 4158 7577 4152 7580 4150 7577
      4143 7584 4138 7604 4138 7628
TIME...MOT...LOC 1429Z 237DEG 26KT 4145 7645

$$

JAB
1 follow-up statement
222 
WWUS51 KBGM 281511
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1111 AM EDT SUN JUL 28 2013

PAC015-115-131-281530-
/O.CON.KBGM.SV.W.0101.000000T0000Z-130728T1530Z/
BRADFORD PA-SUSQUEHANNA PA-WYOMING PA-
1111 AM EDT SUN JUL 28 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT
FOR WYOMING...SOUTHWESTERN SUSQUEHANNA AND SOUTHEASTERN BRADFORD
COUNTIES...

AT 1106 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE SHOWERS AND ISOLATED THUNDERSTORMS CAPABLE 
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE 
CENTERED NEAR JENNINGSVILLE...MOVING NORTHEAST AT 30 MPH.

THE SEVERE WINDS WILL BE NEAR...
  MESHOPPEN...SILVARA AND VOSBURG BY 1115 AM EDT...
  RUSSELL HILL...WEST AUBURN AND TUNKHANNOCK BY 1120 AM EDT...
  AUBURN CENTER...ALDOVIN AND LAKE CAREY BY 1125 AM EDT...
  SPRINGVILLE BY 1130 AM EDT...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 4139 7623 4155 7620 4181 7633 4190 7614
      4164 7572 4158 7577 4153 7580 4150 7578
      4143 7584 4138 7604
TIME...MOT...LOC 1510Z 237DEG 26KT 4161 7612

$$

JAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 10:21 AM EDT, 9 minutes earlier.

Area forecast discussion, Jul 28, 10:21 AM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
1021 AM EDT SUN JUL 28 2013

.SYNOPSIS...
AN AREA OF LOW PRESSURE OVER THE GREAT LAKES, WILL DRAG A COLD
FRONT ACROSS THE AREA THIS EVENING. SHOWERS AND EMBEDDED
THUNDERSTORMS WILL CONTINUE THIS AFTERNOON, BEFORE ENDING TONIGHT
WITH THE PASSAGE OF THE FRONT. COOLER AND DRIER WEATHER WILL BUILD
INTO MOST OF THE REGION ON MONDAY. HOWEVER AN UPPER LEVEL
DISTURBANCE WILL BRING LAKE EFFECT SHOWERS TO PORTIONS OF UPSTATE
NEW YORK THROUGH MONDAY NIGHT.

&&

.NEAR TERM /THROUGH TONIGHT/...
1010 AM UPDATE...
QUICK UPDATE WITH ONGOING HEAVY RAIN AND POTENTIAL FOR WIND IN THE
NEXT HOUR. MAIN COLD FRONT IS NEAR OR JUST WEST OF A ROCHESTER TO
OLEAN NY LINE. AN AREA OF HEAVIER RAIN HAS DEVELOPED AHEAD OF THE
MAIN FRONT ALONG A PREFRONTAL TROF EXTENDING SOUTH OUT OF CNY INTO
THE NORTHERN TIER OF PA. ACTIVITY IS LIKELY BEING ENHANCED WITH A
PRONOUNCED PUNCH OF DRIER AIR NOW MOVING INTO WESTERN NY AND WEST
CENTRAL PA. MAIN THREATS THUS FAR HAVE BEEN HEAVY RAIN. A QUICK
LOOK AT THE MESO ANALYSIS FROM SPC SHOWS ANOTHER CLASSIC LOW CAPE
(500 J/KG) HIGH SHEAR (0-6 BULK SHEAR 40-45 KT) EVENT. BASED ON
THE 45 KT WIND GUST OBSERVATION AT WILLIAMSPORT WITHIN THE PAST
HOUR...CAREFULLY WILL WATCH THE CONVECTION NEAR LAPORTE FOR WIND
POTENTIAL AS IT MOVES NORTH AND EAST NEXT FEW HOURS. FIRST UP WILL
BE BRADFORD...WYOMING...LUZERNE COUNTIES. HEAVY RAIN THREAT ALSO EXISTS
AND EVEN THOUGH THE LINES ARE AGAIN TAKING ON A SOUTH TO NORTH
ORIENTATION...IT APPEARS THEY ARE MOVING JUST ENOUGH TO THE EAST
TO PREVENT WIDESPREAD PROBLEMS. WILL CONTINUE TO HIGHLIGHT THE
WIND AND HEAVY RAIN THREAT IN THE HWO THIS TIME NEAR I-81 CORRIDOR
NEXT FEW HOURS BUT SLIDING EAST OF I-81 THIS AFTERNOON. THE
PREVIOUS AFD IS BELOW...

630 AM UPDATE...
JUST A QUICK TOUCH-UP TO FRESHEN T/TD GRIDS. ALL THINGS APPEAR TO
BE ON TRACK WITH AREA OF SHOWERS HEADING THRU WRN PA AT THIS TIME
AND TIMING OF IT LOOKS TO MV INTO CWA BTWN 11Z AND 12Z WHEN POPS
GO TO LKLY. LKLY POPS ALSO ACRS SERN ZONES AS S/WV ENTERING FM THE
DELMARVA, THUS ALL THINGS LOOK TO BE COOPERATING WITH FCST AT THIS TIME.

240 AM UPDATE...
H5 LOW IS ESSENTIALLY SPINNING OVR THE SAME PLACE AS LAST NGT. CWA
CONTS TO EXPERIENCE SRLY FLOW, SUPPLYING AXIS OF 1.6 INCH PW VALUES
PER BLENDED TPW SATELLITE PRODUCT. IN ADDITION, WV AFT WV CONTS TO
SPREAD SHOWERS AND OCCASIONALLY EMBEDDED THUNDER INTO FA. LINE OF
SHOWERS THRU CENTER PART OF CWA IS ASSOC'D WITH ELONGATED WV
ROTATING THRU MID-ATLANTIC STATES.

EXPECT MAIN CORE OF THIS S/WV TO SPARK OFF WIDESPREAD RAIN ACRS SERN
ZONES ARND 08Z THIS MRNG. THIS AREA OF RAIN LOOKS AS THO IT WL GO
JUST TO THE EAST OF HVY CORE OF RAIN FM LAST EVENING SO AS NOT TO
POSE A FLOOD THREAT, BUT WL HV TO KEEP AN EYE ON THIS EVOLVING
SITUATION. BASED ON MVMNT OF PCPN DOWN NR D.C. AND ALL MODEL SOLNS
THIS AXIS APPEARS AS THO IT WL AFFECT AREAS EAST OF I-81 AND SOUTH
OF I-88.

SFC LOW LOCATED OVR CNTRL GREAT LKS WL HEAD NORTH THIS AFTN TWD
HUDSON BAY. AS IT DOES SO THIS SFC LOW WL WRAP UP AND BCM OCCLUDED
WITH MAIN FNTL BNDRY MVG THRU TONIGHT. CONVECTION EXPECTED TO DVLP
AHD OF FRONT THIS AFTN WITH WRN ZONES ONLY EXPERIENCING SCTD
CONVECTION WITH LKLY FURTHER TO THE EAST.

AS FOR SVR POTENTIAL THIS AFTN CHCS LOOK TO BE MARGINAL AT BEST.
AREA WL BE SOCKED IN WITH CLDS AND EXTENSIVE MOISTURE WITH CAPES
BARELY TOPPING 400 J/KG AND WK LAPSE RATES. HWVR, WIND SHEAR
INCREASES THRU THE DAY AND UL JET STREAK OF 100KTS+ AT 250MB MVS
INTO WRN NY BY 12Z THIS MRNG WITH MOST OF CWA IN RRQ, FAVORABLE FOR
UL DIVERGENCE. OVERALL, EXPECT SVR CHCS LOOK TO BE ISOLD BUT WL
MENTION IN HWO JUST AS A HEADS-UP.

BIGGEST THREAT LOOKS TO BE LOCALLY HVY RAINFALL WITH SHOWERS MVG FM
SOUTH TO NORTH IN SRLY FLOW. STORM TOTALS FM YDA'S RAIN WAS GNRLY
ARND ONE-QUARTER TO ONE-HALF INCH AREAWIDE WITH A FEW STRIPES OF 1-2
INCH AMNTS OVR PARTS OF THE REGION.

AS FOR MAX TEMPS TDA, ONLY EXPECTING M/U 70S AT THIS TIME DUE TO
SATD ENVIRONMENT AND VRY LITTLE SOLAR INSOLATION.

SHOWERS WL SLOWLY WIND DOWN THIS EVNG. FRONT IS EXPECTED TO CLR CWA
BY 06Z WITH SHOWERS COMING TO AN END BY MIDNIGHT FOR AREAS WEST OF
I-81. HWVR, UL LOW WL CONT TO LURK IN THE VICINITY, LDG TO PCLDY
CONDS LATE SUN NGT AND POSSIBLY AN ISOLD SHOWER OR TWO. HWVR AM NOT
CONFIDENT ENUF TO INCLUDE IN GRIDS AT THIS TIME.

MAIN S/WV TROF BEING FLUNG ARND BY H5 LOW EXPECTED TO LIFT THRU CWA
BTWN 06Z AND 12Z MON, POSSIBLY BRINGING PCPN TO A SHORT END IN
SUBSIDENCE BHND WV. HWVR, ALL BETS ARE OFF FOR MON AFTN WITH REGARD
TO PCPN.

LWR DWPTS WL SPREAD IN BHND FRONT WITH TD'S DROPPING DOWN INTO THE
50S. THIS WL BRING SUN NGT MINS INTO THE MID-50S.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
240 AM UPDATE...
UL LOW WL BE OVR SRN CANADA ON MONDAY WITH COLD H5 TEMPS ALOFT LDG
TO SHOWERS DVLPNG OFF AND ON THROUGHOUT THE DAY. THINKING IS THAT
BEST CHC FOR SHOWERS WL BE NORTH OF THE STATE BORDER BUT ONLY 30-40%
AT MOST.

LK EFFECT RAIN SHOWERS EXPECTED ON MON NGT AS H8 TEMPS DROP TO ARND
+8C AND LK TEMPS IN THE LWR 20S. THIS WL KEEP MOCLDY CONDS IN FOR
AREAS NORTH OF THE NY THRUWAY THRU 12Z TUESDAY.

SFC HIPRES BUILDS IN FM THE WEST ON TUESDAY WITH ZONAL PATTERN
DVLPNG ALOFT AS TROF LIFTS OFF INTO CANADIAN MARITIMES. PCPN WL COME
TO AND END ON TUESDAY WITH TUE NGT RMN MOSTLY DRY BARRING ANY
UNFORESEEN WVS ROTATING THRU.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
TUESDAY NIGHT AND WED LOOK LIKE GOOD WEATHER DAYS. CLOUDS AND A
SMALL CHANCE OF SHOWER BY LATE DAY.

COLD FRONT MOVES INTO GREAT LAKE REGION WEDNESDAY NIGHT. POSSIBLE
WARM FRONTAL WAVE TO OUR SOUTH. INCREASING CLOUDS AND POPS MOVING
INTO THURSDAY. FRONT PROGRESSES THROUGH THE REGION THURS AND
THURS NIGHT. FRIDAY LOOKING AT NW FLOW. SOME LAKE ENHANCE CLOUDS
AND MAYBE A LIGHT SHOWER OVER THE HIGHER TERRAIN DOWN WIND.
CLEARING CONDITION BY EVENING AND INTO THE OVERNIGHT BUT NOW WE
ARE IN A FAST WESTERLY FLOW PATTERN ALOFT AND THE NEXT SYSTEM IS
ALREADY ADVANCING CLOUDS BY MORNING WITH ANOTHER CHANCE OF SHOWERS
AND THUNDERSTORM DURING THE DAY SATURDAY.

&&

.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
HIGHLY VARIABLE CONDITIONS THIS MRNG BUT OVERALL TREND IS XPCTD
TO BE THE LIFTING OF IFR/MVFR CIGS OVER NE PA AND THE SRN TIER OF
NY TO VFR. HOWEVER...SCT SHRA THIS MRNG WILL PRODUCE PDS OF MVFR.
THIS AFTN ANOTHER ROUND OF SHRA/TSRA IS LIKELY...SPCLY FROM THE
I-81 CORRIDOR EWD WHERE MVFR IS LIKELY. THERE MAY ALSO BE A PERIOD
OF POST-FNTL MVFR CIGS THIS EVNG/TNGT. WINDS GNRLY S TO SE 5-10
KTS THIS MRNG...INCRSNG TO 10-15 KTS THIS AFTN...WITH FLOW BECMG
WRLY 5-10 KTS TNGT.

.OUTLOOK...

MON...VFR.

TUE/WED...VFR. SOME MORNING IFR FOG IN VALLEYS.

THU...MAINLY VFR BECOMING MVFR. LOCAL IFR IN TSRA.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...PVN
NEAR TERM...HEDEN/PVN
SHORT TERM...PVN
LONG TERM...BMW
AVIATION...
Hazardous weather outlook, Jul 28, 3:15 AM EDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
315 AM EDT SUN JUL 28 2013

NYZ009-018-036-037-044>046-055>057-062-PAZ038>040-043-044-047-048-
072-290715-
NORTHERN ONEIDA-ONONDAGA-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
315 AM EDT SUN JUL 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON AHEAD
OF A COLD FRONT. THERE IS THE POTENTIAL FOR AN ISOLATED SEVERE
STORM WITH DAMAGING WINDS THE MAIN THREAT. LOCALLY HEAVY RAINFALL
WILL ALSO BE POSSIBLE AS THESE STORMS TRACK OVER THE SAME AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ015>017-022>025-290715-
YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-
315 AM EDT SUN JUL 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PN

In the hours before

Special weather statement, Jul 28, 8:56 AM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
856 AM EDT SUN JUL 28 2013

NYZ016-023>025-PAZ038-281400-
BRADFORD PA-CHEMUNG NY-SCHUYLER NY-SENECA NY-TOMPKINS NY-
856 AM EDT SUN JUL 28 2013

...LOCAL HEAVY RAINFALL WILL AFFECT CHEMUNG...EASTERN SCHUYLER...
SOUTHEASTERN SENECA...TOMPKINS AND WESTERN BRADFORD COUNTIES...

* AT 851 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  LOCALLY HEAVY RAINFALL ACROSS PARTS OF CHEMUNG...EASTERN
  SCHUYLER... TOMPKINS AND WESTERN BRADFORD COUNTIES...MOVING SLOWLY
  NORTH AND EAST.

* LOCATIONS THAT WILL BE AFFECTED INCLUDE ITHACA...ODESSA...ELMIRA...
  CANTON AND TROY.

A LINE OF STRONG SHOWERS WAS PRODUCING TORRENTIAL RAINFALL RATES IN
EXCESS OF ONE INCH PER HOUR OVER MUCH OF CHEMUNG COUNTY INCLUDING
ELMIRA. THIS AREA OF RAIN WILL MOVE NORTH INTO ITHACA BY 9:30 AM.
EXPECT QUICK DOWNBURSTS OF RAIN ALONG WITH MINOR STREET FLOODING
AND PONDING OF WATER.

VISIBILITIES WILL BE REDUCED DUE TO THE HEAVY RAINFALL AND MAY CAUSE
PONDING OF WATER ON ROADWAYS. PLEASE DRIVE SAFELY.

LAT...LON 4212 7697 4261 7669 4261 7628 4227 7647
      4228 7653 4216 7653 4215 7656 4212 7655
      4186 7670 4159 7685 4159 7687 4199 7693
      4200 7697

JAB
Special weather statement, Jul 28, 9:47 AM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
947 AM EDT SUN JUL 28 2013

NYZ017-018-025-044-055-281445-
CAYUGA NY-CORTLAND NY-ONONDAGA NY-TIOGA NY-TOMPKINS NY-
947 AM EDT SUN JUL 28 2013

...POTENTIAL FOR LOCAL HEAVY RAINFALL ACROSS CORTLAND...EASTERN
TOMPKINS...NORTH CENTRAL TIOGA...ONONDAGA AND SOUTHEASTERN CAYUGA
COUNTIES...

* AT 943 AM EDT...HEAVY RAINFALL ACROSS TOMPKINS COUNTY WAS MOVING
NORTH AND EAST. THERE IS A POTENTIAL FOR LOCALLY HEAVY RAINFALL
ACROSS PARTS OF CORTLAND...EASTERN TOMPKINS...NORTH CENTRAL
TIOGA...ONONDAGA AND SOUTHEASTERN CAYUGA COUNTIES THROUGH NOON.

* LOCATIONS THAT WILL BE AFFECTED INCLUDE CORTLAND...METRO SYRACUSE
AND SURROUNDING AREAS.

AN AREA OF SHOWERS PRODUCING INTENSE DOWNPOURS OF HEAVY RAIN WAS
MOVING THROUGH THE ITHACA AREA...AND TRACKING TO THE NORTHEAST. RAIN
RATES WERE EXCEEDING 1 INCH PER HOUR IN SOME OF THE STRONGER
SHOWERS. THIS RAIN WILL BE SLIDING INTO CORTLAND AND SYRACUSE BY
10:30 AM.

THERE IS A POTENTIAL FOR HEAVY RAINFALL...WHICH COULD CAUSE LOCALIZED
FLOODING OF ROADS AND POOR DRAINAGE AREAS THIS MORNING.

LAT...LON 4321 7608 4319 7600 4313 7595 4309 7597
      4309 7592 4270 7590 4241 7609 4241 7613
      4236 7612 4231 7616 4232 7650 4322 7630
      4321 7627 4325 7627 4321 7622 4327 7620

JAB

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 8:00 PM EDTSpecial Weather StatementBGMBradford, Lackawanna, Luzerne, Susquehanna, Wyoming60 min
Jul 28, 11:29 AM EDTSevere Thunderstorm WarningBGMSusquehanna61 min
Jul 28, 5:46 PM EDTAreal Flood AdvisoryBGMWayne3 hr

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.